Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Depo-provera injection

06/18/2008

Question:

I have been on the Deprovera Contraception injection for 10 years. I 48 yaers of age and have desidede to come of it due to my age. I had the last injection in mid February. I have for the last 2-3 week felt like I have the Flue feeling rather unwell. Could this be due to stopping the injection?

Answer:

Flu symptoms is a broad description. Without more specific information, it is difficult to address your question. However, use of Depo-Provera will mask cyclic symptoms associated with menstruation as well as those associated with menopause. Additionally, although fertility declines with age, it is still possible to become pregnant if you are not using another method of contraception. If your symptoms include nausea, you should perform a home pregnancy test. If it is negative and your symptoms persist, record them on a calendar and take it to your health care provider so that he or she can address your concerns.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University